MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM ROD TO ROD CONNECTOR SMALL PARALLEL 7MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM ROD TO ROD CONNECTOR SMALL PARALLEL 7MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 48230141
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Device remains implanted in patient.
 
Event or Problem Description
It was reported that a patient originally had an l3-s1 fusion and was brought back for an extension of metal work procedure back in (b)(6) 2018.The patient's l3 screws were removed and the surgeon put 2 more screws into l2 and connected the existing rods to 2 new rods with 2 side to side connectors.They were hand tightened as per surgical technique.The patient has come back for a follow up (completely asymptomatic) and an x-ray indicated that the connector has become loose and slid down the rod and rotated.No surgery is planned currently.There are no reports of adverse consequences to the patient.
 
Additional Manufacturer Narrative
Method: x-ray review, nc/capa history review, labelling review, risk assessment.Result: the customer reported event was confirmed via x rays.Rod has moved but hasn't disengaged from the connector.This was shown in the x rays as the right side connector has slid down the rod and appeared to have rotated.The device still remained implanted in the patient and lot # was not provided, therefore product history review could not be performed.Conclusion: as the device has not been returned a definite root cause cannot be determined.Possible root causes include surgeon over torqueing or under torqueing the blockers, damaged blockers on the connector, and/or excessive post op activity.Device still remained implanted in the patient.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM ROD TO ROD CONNECTOR SMALL PARALLEL 7MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7931881
Report Number3005525032-2018-00066
Device Sequence Number1311637
Product Code NKB
UDI-Device Identifier04546540602312
UDI-Public04546540602312
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48230141
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer12/28/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1